MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5; SHOULDER GLENOSPHERE
Catalog Number 04.01.0170
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 18 july 2024: lot 2217135: (b)(4) items manufactured and released on 21-sep-2022.Expiration date: 2027-09-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implant involved, batch reviews performed on 18 july 2024: reverse shoulder system 04.01.0151 glenoid baseplate ø24.5x15 (k170452) lot 2209626: (b)(4) items manufactured and released on 09-sep-2022.Expiration date: 2027-08-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs manager: revision surgery 1 year and 4 months after primary rsa due to disengagement of the glenosphere from the baseplate.From the radiographic images it is not possible to retrieve any information regarding the position of the implants but it may be possible that the glenosphere was not correctly aligned and fixed during the primary surgery.For instance, if the guide had not been used properly, the central screw may have given the impression of a good tightening but the morse taper at the perimeter of the baseplate may not have been correctly engaged potentially leading to the issue reported.Investigation performed by r&d shoulder manager based on the pictures received: the glenosphere is confirmed to be dissociated from the baseplate with the screw out of its intended position.The x-rays do not allow to confirm it was correctly aligned and fixed after the primary surgery.No sign of damage is visible on the glenosphere in the provided pictures.The dissocation does not appear to be related to interference with the polyaxial screws.The central screw presents discoloration on the outer surface and the thread is damaged.This is likely caused by friction with the baseplate central bore following screw loosening.
 
Event or Problem Description
During a control visit it was found that the glenosphere was disengaged from the baseplate.Revision surgery was performed at about 1 year and 4 months post-primary.All devices were revised successfully.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ24.5
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19918233
Report Number3005180920-2024-00623
Device Sequence Number8095105
Product Code PHX
UDI-Device Identifier07630040706575
UDI-Public07630040706575
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.01.0170
Device Lot Number2217135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale